Advanced searches left 3/3

Catastrophic Antiphospholipid Syndrome - DOAJ

Summarized by Plex Scholar
Last Updated: 10 January 2023

* If you want to update the article please login/register

Plasma Exchange in the Management of Catastrophic Antiphospholipid Syndrome

Despite early combination corticosteroid and heparin therapy, a case of catastrophic antiphospholipid syndrome with multiple organ involvement leading to a life-threatening condition was reported. Despite early methylprednisolone and heparin therapy, the patient's health gradually worsened, resulting in acute renal impairment, right adrenal hemorrhage, and pulmonary involvement, contributing to acute respiratory distress on day 6, which required high-flow nasal cannula oxygen therapy with FiO2 of 1. 0. On day 6, the plasma exchange was launched, and the Plasma exchange was initiated. This case illustrates the effectiveness of plasma exchange in CAPS and the challenges for physicians to determine the right time of plasma exchange.

Source link: https://doi.org/10.1155/2016/5375080


Pontine Infarct as Initial Presentation of Catastrophic Antiphospholipid Syndrome in Systemic Lupus Erythematous

Antiphospholipid syndrome is a chronic disease that commonly appears as an arterial or venous thrombosis affecting medium to large vessels and large vessels, with antiphospholipid antibodies present. APLS may be a primary disease on its own or secondary to other autoimmune disorders, such as Systemic Lupus Erythematosus. We describe a case of dramatic APLS in a young woman with multiple cranial nerve palsies due to bilateral pontine infarct, as well as chronic vein thrombosis and pulmonary embolism throughout the course of the disease.

Source link: https://doaj.org/article/478ed2db0d594c49950cded7da950431


Intracardiac thrombus in a patient with catastrophic antiphospholipid syndrome: an autopsy case report and review of the literature

APS has an estimated annual incidence of 5 new cases per 100,000 individuals. The most common thrombotic events in patients with APS include stroke, transient ischemic attack, deep vein thrombosis, and respiratory embolism. An intracardiac thrombus, a life-threatening condition with a high risk of increased morbidity and mortality, can be treated by surgical ablation, extensive anticoagulant therapy, and prevention of other complications. We herein report an autopsy case of catastrophic APS in a 12-year-old Thai boy with multiple thromboembolic events, including intracardiac thrombus formation with a positive lupus anticoagulant test result. Antiphospholipid syndrome, intracardiac thrombus, fatal antiphospholipid syndrome, and antiphospholipid antibodies to date, to the best of our knowledge, this is the youngest reported patient with APS to date.

Source link: https://doaj.org/article/b24916fb5065461a9d51f60d51e1ef12


Catastrophic Antiphospholipid Syndrome after Orthotopic Liver Transplant

Catastrophic antiphospholipid syndrome is an autoimmune disorder of small and large vessels caused by autoantibodies against phospholipids and phospholipid-binding proteins. On testing 12 weeks apart, this severe form of antiphospholipid syndrome presents clinically with simultaneous life-threatening multiorgan thrombosis and the presence of two or more persistent antiphospholipid antibodies. We discuss the case study of a 66-year-old woman with antinuclear antibodies pretransplant, CAPS following an orthotopic liver transplantation. Increasing amounts of anticardiolipin IgG and beta-2-glycoprotein IgM/IgM and positive lupus anticoagulant were discovered during hypercoagulation and coagulation, as shown by steroids and anticoagulation. Although there have been studies looking at the correlation between anticardiolipin antibodies and lupus anticoagulants and APS, the connection between pretransplant positive ANA or antimitochondrial antibodies and CAPS has yet to be investigated. At a preliver transplant presentation, we recommend preoperative APL testing for patients with high ANA and AMA.

Source link: https://doi.org/10.1155/2022/6209300


Catastrophic Antiphospholipid Syndrome Presenting as a Stroke in an 11-Year-Old with Lupus

An infrequent yet feared life-threatening complication of antiphospholipid syndrome is Catastrophic antiphospholipid syndrome. We explore the case of an 11-year-old girl with a history of systemic lupus erythematosus and hypertension, who presented with acute onset of altered mental health, found to have a large ischemic middle cerebral artery and anterior cerebral artery stroke, as well as more diffuse and smaller ischemic lesions in the frontal lobe and cerebellum. Her presentation was made more difficult by thrombocytopenia and renal and splenic infarction, as well as thrombosis of the right brachial vein consistent with a diagnosis of CAPS.

Source link: https://doi.org/10.1155/2022/7890566


A probable case of catastrophic antiphospholipid syndrome: Should high-dose steroids be given in the setting of polymicrobial sepsis?

We present a case of a 59-year-old woman with severe antiphospholipid syndrome likely triggered by polymicrobial sepsis in this clinical vignette. Catastrophic antiphospholipid syndrome is a rare, but lethal condition, and treatment recommendations are based on expert consensus and reviews of the International Catastrophic Antiphospholipid Syndrome Registry. In the case of a severe sepsis, the question of whether high-dose steroids should be continued for the treatment of catastrophic antiphospholipid syndrome should also be raised.

Source link: https://doi.org/10.1177/2050313X19839531


Severe mesenteric ischemia with multiple organ failure in a patient previously treated with a humanized monoclonal antibody against programmed death receptor-1 (pembrolizumab), a case of pembrolizumab associated catastrophic antiphospholipid syndrome?

Multiple types of tumors, including melanoma and non-small cell lung carcinoma, are treated with immunoe checkpoint inhibitors by the immune system. Multiple organ failures in the intensive care unit due to catastrophic antiphospholipid syndrome after chemotherapy with pegolizumab, an immune checkpoint inhibitor, is traced to metastatic melanoma. Panic antiphospholipid syndrome was suspected in combination with the presence of IgA anti-cardiolipin antibodies and first IgM anti-cardiolipin antibodies. Discussion is also included in this case study about the potential immune system that causes catastrophic antiphospholipid syndrome during or after treatment with immune checkpoint inhibitors. Patients with immune checkpoint inhibitor therapy will be admitted into the hospital intensive care unit, regardless of an increase in the number of patients treated with these checkpoint inhibitors.

Source link: https://doi.org/10.1177/2050313X20972225


Vascular Endothelial Cell Function in Catastrophic Antiphospholipid Syndrome: A Case Report and Review of the Literature

After a splenectomy for immune thrombocytopenia, we present an example of a 79-year-old male who presented with a myocardial infarct and renal dysfunction secondary to CAPS. Despite a rapid combination of first-line therapy and rituximab therapy, the patient suffered lethal cardiogenic shock secondary to mitral valve papillary muscle necrosis.

Source link: https://doi.org/10.1155/2013/710365


Neovascular Glaucoma as a Presenting Sign of Catastrophic Antiphospholipid Syndrome with a “Catastrophic” Heart Valve Finding

On examination, a 39-year-old man was sent for left eye diminished visual acuity and pain; rubeosis iridis of both eyes; and prominent retinal ischemia. The diagnosis of left eye NVG with vaso-occlusive disease in BE was established by clinical and fluorescein angiography results. This case reveals that severe vaso-occlusive retinopathy with severe brain ischemia may lead to the identification of systemic autoimmune pro-coagulative disorders of heart valve aseptic vegetations.

Source link: https://doi.org/10.1159/000516572


Case of catastrophic antiphospholipid syndrome presenting as neuroretinitis and vaso-occlusive retinopathy

Abstract Background Ocular involvement in catastrophic antiphospholipid syndrome, a rare, life-threatening form of antiphospholipid syndrome that results in multiorgan dysfunction and a high mortality rate, has rarely been reported. The case study The 15-year-old girl was presented with a flash of vision blurring in both eyes for the first time in both eyes. She had noticed optical disc swelling and macular exudates in the right eye and intra-arterial white plaques, a few retinal blot hemorrhages, and a white ischemic retina in the left eye. Conclusions Both vainopathy, an APS-related thrombotic microangiopathy, and neuroretinitis, a non-thrombotic microangiopathy, can be present as an early presentation of CAPS.

Source link: https://doi.org/10.1186/s12886-020-01755-9

* Please keep in mind that all text is summarized by machine, we do not bear any responsibility, and you should always check original source before taking any actions

* Please keep in mind that all text is summarized by machine, we do not bear any responsibility, and you should always check original source before taking any actions